MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER; URETERAL BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER; URETERAL BALLOON DILATION CATHETER
Catalog Number 998706
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the on (b)(6).The patient underwent ureteral stenosis balloon dilation catheter, opened the balloon and successfully used the implantation to start pressurizing to 20 atmospheres, and then the pump was broken, and the replacement of other products was directly used for dilation, which did not affect the patient.
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.Visual evaluation noted one photo photo received zooming into connection point of eagle inflation device showing damage present on connection point.A potential root cause for this type of failure could be inappropriate package design.However, there was insufficient information to confirm this potential root cause.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "instructions for use description the x-force® balloon dilation catheter is a dual lumen catheter with a balloon mounted on the distal tip.It has a radiopaque tip and two radiopaque markers beneath the balloon that define the working length.The lumen labeled with the rated burst pressure (xx atm) is for balloon inflation.The other lumen allows the catheter to track over a 0.038¿ (.97mm) diameter guidewire and can be used for monitoring of pressure or the infusion of medication and/or contrast medium.Each balloon inflates to a stated diameter and length at a specific pressure, typically 10 atm.The x-force® balloon dilation catheter comes packaged with a refolding tool and is available with or without an inflation device.It comes sterile and is for single use only.Indications for use the x-force® balloon dilation catheter is recommended for use in the dilation of the urinary tract.Contraindications do not use the x-force® balloon dilation catheter in the presence of conditions, which create unacceptable risk during the dilation of the urinary tract.Warnings ¿ do not exceed the recommended rated burst pressure (rbp) for this device.Balloon rupture may occur if the rbp rating is exceeded.Please refer to the device label for the recommended maximum rated burst pressure.Extreme caution should be used when considering dilation of irregular, not-compliant tissue or in the presence of certain calculi.¿ this is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions caution: federal law (u.S.A.) restricts this device to sale by or on the order of a physician.Only a physician who has an understanding of the clinical applications, technical principles and associated risks of balloon dilation within the urinary tract should use this device.After use, the x-force® balloon dilation catheter and/or accessories may be considered a potential biohazard.Handle and dispose of in accordance with medical practice and applicable laws and regulations.Inspection prior to use the x-force® balloon dilation catheter is a sterile, single use device.Carefully inspect the catheter and the sterile packaging for signs of damage that may have occurred during shipment.Do not use the product if damage is evident.Preparation of the catheter all x-force® balloon dilation catheters contain air in the balloon lumen.The air must be removed to allow liquid to fill the balloon when it is inflated.1.Remove the protective sheath from the balloon.2.Attach the inflation device to the connector on the balloon lumen.3.Open the stopcock and draw back on the inflation device to remove the air from the balloon catheter.4.Close the stopcock, remove the inflation device, depress the plunger to remove any air and reattach to the balloon catheter.5.Repeat steps 3-4 until all air is removed from the balloon lumen.Catheter insertion 1.Introduce the catheter carefully over a 0.038¿ (.97mm) guidewire and place it in the area that needs to be dilated.Use the radiopaque markers to aid in proper positioning.Note: dilation procedures should be conducted under fluoroscopic guidance with appropriate x-ray equipment or direct vision.Caution: do not advance or withdraw the catheter or guidewire against any significant resistance.The cause of the resistance must be determined fluoroscopically and remedial action taken." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the on november 23, the patient underwent ureteral stenosis balloon dilation catheter, opened the balloon and successfully used the implantation to start pressurizing to 20 atmospheres, and then the pump was broken, and the replacement of other products was directly used for dilation, which did not affect the patient.

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
URETERAL BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18322713
Report Number1018233-2023-08922
Device Sequence Number7081778
Product Code EZN
UDI-Device Identifier10801741052740
UDI-Public(01)10801741052740
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2024
Device Catalogue Number998706
Device Lot NumberBMGTFM05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2023
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown